Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 48, NWS Pueblo, CO

November 27, 201010 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Nov 27, 2010, 3:06 PM MST for 10 counties in Colorado. It took effect at Nov 28, 2010, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2010, 3:06 PM MST (22:06 UTC)
In effect from
Nov 28, 2010, 10:00 AM MST
Expired
Nov 28, 2010, 6:46 PM MST
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3286 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WWUS85 KPUB 272206
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MST SAT NOV 27 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 233...
234...235...236 AND 237...WHICH INCLUDES EASTERN LAS ANIMAS...
KIOWA...PROWERS...BENT...AND BACA COUNTIES...UNTIL 6 PM
TODAY...FOR GUSTY WINDS...LOW HUMIDITY VALUES...AND DRY FUELS...

...ANOTHER RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
227 THROUGH 237...WHICH INCLUDES...PUEBLO...SOUTHERN EL PASO...CROWLEY
...OTERO...EASTERN HUERFANO...LAS ANIMAS...KIOWA...BENT....PROWERS
...AND BACA COUNTIES...FROM 10 AM TO 5 PM SUNDAY...FOR GUSTY
WINDS...LOW HUMIDITY VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING
FOR PARTS OF SOUTHEAST COLORADO THIS AFTERNOON...AND HAS ISSUED
ANOTHER RED FLAG WARNING FOR MOST OF THE SOUTHEAST PLAINS ON SUNDAY.
GUSTY SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40
MPH...COMBINED WITH HUMIDITY VALUES BELOW 15 PERCENT WILL CONTINUE
THROUGH THE LATE AFTERNOON HOURS ACROSS THE FAR SOUTHEAST COUNTIES.
WINDS WILL DECREASE THROUGH THE EVENING...THOUGH RELATIVE HUMIDITY
RECOVERIES ARE EXPECTED TO REMAIN POOR. A STRONG WEATHER SYSTEM
WILL SPREAD GUSTY WINDS AND LOW HUMIDITY VALUES ACROSS ALMOST ALL
OF THE SOUTHEAST PLAINS SUNDAY AFTERNOON...RESULTING IN A RETURN
OF CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR AND
EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE
STARTS ACROSS SOUTHEAST COLORADO.


COZ233>237-281415-
/O.UPG.KPUB.FW.A.0031.101128T1700Z-101129T0000Z/
/O.NEW.KPUB.FW.W.0048.101128T1700Z-101129T0000Z/
/O.CON.KPUB.FW.W.0047.000000T0000Z-101128T0100Z/
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
306 PM MST SAT NOV 27 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 233...
234...235...236 AND 237...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 233...234...
235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...FIRE WEATHER ZONES 233...234...235...236 AND 
  237. 

* WIND...SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH ARE EXPECTED
  THROUGH THIS AFTERNOON. WINDS WILL DECREASE OVERNIGHT BUT WILL
  INCREASE AGAIN FROM THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP
  TO 40 MPH ON SUNDAY.

* HUMIDITY...8 TO 14 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD CAN BE EXPECTED THIS AFTERNOON AND AGAIN
  SUNDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ228>232-281415-
/O.UPG.KPUB.FW.A.0031.101128T1700Z-101129T0000Z/
/O.NEW.KPUB.FW.W.0048.101128T1700Z-101129T0000Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-
306 PM MST SAT NOV 27 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 228...229...
230...231 AND 232...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...FIRE WEATHER ZONES 228...229...230...231 AND 
  232. 

* WIND...WINDS WILL INCREASE FROM THE SOUTHWEST AT 20 TO 30 MPH
  WITH GUSTS UP TO 40 MPH AT TIMES SUNDAY AFTERNOON.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD CAN BE EXPECTED SUNDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ227-281415-
/O.NEW.KPUB.FW.W.0048.101128T1700Z-101129T0000Z/
SOUTHERN EL PASO COUNTY-
306 PM MST SAT NOV 27 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 227...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY. 


* AFFECTED AREA...FIRE WEATHER ZONE 227.

* WIND...WINDS WILL INCREASE FROM THE SOUTHWEST AT 15 TO 30 MPH
  WITH GUSTS UP TO 40 MPH AT TIMES SUNDAY AFTERNOON.

* HUMIDITY..12 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD CAN BE EXPECTED SUNDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
953 
WWUS85 KPUB 280042
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MST SAT NOV 27 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 227
THROUGH 237...WHICH INCLUDES...PUEBLO...SOUTHERN EL PASO...
CROWLEY...OTERO...EASTERN HUERFANO...LAS ANIMAS...KIOWA...BENT...
PROWERS...AND BACA COUNTIES...FROM 10 AM TO 5 PM SUNDAY...FOR
GUSTY WINDS...LOW HUMIDITY VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR MOST OF THE SOUTHEAST PLAINS ON SUNDAY. A STRONG
WEATHER SYSTEM WILL SPREAD GUSTY WINDS AND LOW HUMIDITY VALUES
ACROSS ALMOST ALL OF THE SOUTHEAST PLAINS SUNDAY AFTERNOON...RESULTING
IN CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR AND
EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS
ACROSS SOUTHEAST COLORADO.

COZ233>237-281645-
/O.CAN.KPUB.FW.W.0047.000000T0000Z-101128T0100Z/
/O.CON.KPUB.FW.W.0048.101128T1700Z-101129T0000Z/
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
542 PM MST SAT NOV 27 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
233...234...235...236 AND 237...
...RED FLAG WARNING IS CANCELLED FOR TODAY FOR FIRE WEATHER ZONES
233...234...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING FOR TODAY FOR KIOWA...BENT...PROWERS...EASTERN LAS ANIMAS AND
BACA COUNTIES. HOWEVER A RED FLAG WARNING IS STILL IN EFFECT FOR
SUNDAY FROM 10 AM UNTIL 5 PM. 

* AFFECTED AREA...FIRE WEATHER ZONES 233...234...235...236 AND 
  237. 

* WIND...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE
  EXPECTED ON SUNDAY.

* HUMIDITY...8 TO 14 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD CAN BE EXPECTED SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ227>232-281645-
/O.CON.KPUB.FW.W.0048.101128T1700Z-101129T0000Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
542 PM MST SAT NOV 27 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
227...228...229...230...231 AND 232...

* AFFECTED AREA...FIRE WEATHER ZONES 227...228...229...230...
  231 AND 232. 

* WIND...INCREASING FROM THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP
  TO 40 MPH AT TIMES SUNDAY AFTERNOON.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND 
  RAPID RATES OF FIRE SPREAD CAN BE EXPECTED SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
395 
WWUS85 KPUB 281042
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
342 AM MST SUN NOV 28 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
227 THROUGH 237...WHICH INCLUDES...PUEBLO...SOUTHERN EL PASO...
CROWLEY...OTERO...EASTERN HUERFANO...LAS ANIMAS...KIOWA...BENT...
PROWERS...AND BACA COUNTIES...FROM 10 AM TO 5 PM SUNDAY...FOR
GUSTY WINDS...LOW HUMIDITY VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR MOST OF THE SOUTHEAST PLAINS ON SUNDAY. A STRONG
WEATHER SYSTEM WILL SPREAD GUSTY WINDS AND LOW HUMIDITY VALUES
ACROSS ALMOST ALL OF THE SOUTHEAST PLAINS SUNDAY AFTERNOON...
RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE
BEHAVIOR AND EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH
ANY FIRE STARTS ACROSS SOUTHEAST COLORADO.

COZ227>237-290000-
/O.CON.KPUB.FW.W.0048.101128T1700Z-101129T0000Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
342 AM MST SUN NOV 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 227...228...229...230...231...232...233...234...
235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 227...228...229...230...
  231...232...233...234...235...236 AND 237. 

* WIND...INCREASING FROM THE SOUTHWEST AT 20 TO 30 MPH WITH 
  GUSTSUP TO 40 MPH AT TIMES SUNDAY AFTERNOON. 

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND 
  RAPID RATES OF FIRE SPREAD CAN BE EXPECTED SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HODANISH
036 
WWUS85 KPUB 282206
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MST SUN NOV 28 2010

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 227
THROUGH 237...WHICH INCLUDES...PUEBLO...SOUTHERN EL PASO...
CROWLEY...OTERO...EASTERN HUERFANO...LAS ANIMAS...KIOWA...BENT...
PROWERS...AND BACA COUNTIES...FROM 10 AM TO 5 PM SUNDAY...FOR
GUSTY WINDS...LOW HUMIDITY VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR MOST OF THE SOUTHEAST PLAINS THROUGH 5 PM THIS EVENING. A
STRONG WEATHER SYSTEM WILL KEEP GUSTY WEST TO SOUTHWEST WINDS AND
LOW HUMIDITY VALUES ACROSS ALMOST ALL OF THE SOUTHEAST PLAINS
THOUGH LATE AFTERNOON...RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS. ERRATIC FIRE BEHAVIOR AND EXTREME RATES OF FIRE SPREAD
WILL BE POSSIBLE WITH ANY FIRE STARTS ACROSS SOUTHEAST COLORADO.

COZ227>237-290000-
/O.CON.KPUB.FW.W.0048.000000T0000Z-101129T0000Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
306 PM MST SUN NOV 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
227...228...229...230...231...232...233...234...235...236 AND
237...

* AFFECTED AREA...FIRE WEATHER ZONES 227...228...229...230...
  231...232...233...234...235...236 AND 237. 

* WIND...SOUTHWEST AT 20 TO 35 MPH WITH GUSTS UP TO 45 MPH AT
  TIMES.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD WILL CONTINUE THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
281 
WWUS85 KPUB 282350
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MST SUN NOV 28 2010

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
228 THROUGH 237...WHICH INCLUDES...PUEBLO...CROWLEY...OTERO...EASTERN
HUERFANO...LAS ANIMAS...KIOWA...BENT... PROWERS...AND BACA
COUNTIES...UNTIL 7 PM MST THIS EVENING...FOR GUSTY WINDS...LOW HUMIDITY
VALUES...AND EXISTING DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR MOST OF THE SOUTHEAST PLAINS THROUGH 7 PM MST THIS
EVENING. A STRONG WEATHER SYSTEM WILL KEEP GUSTY WEST TO SOUTHWEST
WINDS AND LOW HUMIDITY VALUES ACROSS ALMOST ALL OF THE SOUTHEAST
PLAINS THOUGH LATE AFTERNOON...RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS. ERRATIC FIRE BEHAVIOR AND EXTREME RATES OF FIRE SPREAD
WILL BE POSSIBLE WITH ANY FIRE STARTS ACROSS SOUTHEAST COLORADO.

COZ227-290100-
/O.CAN.KPUB.FW.W.0048.000000T0000Z-101129T0000Z/
SOUTHERN EL PASO COUNTY-
450 PM MST SUN NOV 28 2010

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONE 227...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING FOR TODAY FOR SOUTHERN EL PASO COUNTY(FIRE WEATHER ZONE 227).
HOWEVER A RED FLAG WARNING IS STILL IN EFFECT UNTIL 7 PM MST FOR
FOR FIRE WEATHER ZONES 228 THROUGH 237...WHICH
INCLUDES...PUEBLO...CROWLEY...OTERO...EASTERN HUERFANO...LAS
ANIMAS...KIOWA...BENT... PROWERS...AND BACA COUNTIES.

$$

COZ228>237-290200-
/O.EXT.KPUB.FW.W.0048.000000T0000Z-101129T0200Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
450 PM MST SUN NOV 28 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 228...229...
230...231...232...233...234...235...236 AND 237...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 228...229...230...231...
  232...233...234...235...236 AND 237. 

* WIND...SOUTHWEST AT 20 TO 35 MPH WITH GUSTS UP TO 45 MPH AT 
  TIMES.

* HUMIDITY...7 TO 17 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND 
  RAPID RATES OF FIRE SPREAD WILL CONTINUE THROUGH THIS 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
850 
WWUS85 KPUB 290146
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MST SUN NOV 28 2010

...THE RED FLAG WARNING HAS BEEN CANCELLED...

.HUMIDITY VALUES WILL CLIMB ABOVE 15 PERCENT OVER SOUTHEASTERN
COLORADO THIS EVENING AS A COOLER AND MOISTER AIR MASS SPREADS
OVER THE AREA.

COZ228>237-290300-
/O.CAN.KPUB.FW.W.0048.000000T0000Z-101129T0200Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
646 PM MST SUN NOV 28 2010

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 228...229...230...231...232...233...234...235...
236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

GUSTY WINDS WILL BE POSSIBLE THIS EVENING OVER SOUTHEASTERN COLORADO...HOWEVER
RELATIVE HUMIDITY VALUES WILL CLIMB ABOVE 15 PERCENT AS A COOLER
AND MOISTER AIR MASS SPREADS SOUTH THROUGH THE AREA...THEREFORE
THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 27, 3:00 PM MST, 6 minutes earlier.

Area forecast discussion, Nov 27, 3:00 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MST SAT NOV 27 2010

.SHORT TERM...

(TONIGHT AND SUNDAY)

...SNOW MOVES INTO THE MOUNTAINS SUNDAY WITH MORE WIND WITH
UNSEASONABLY WARM TEMPERATURES ACROSS THE SOUTHEAST PLAINS...

NEXT UPPER TROF IS MOVING INTO THE WESTERN U.S. AND WILL BE
APPROACHING WESTERN CO BY DAWN SUNDAY.  DEEPENING SURFACE LEE TROF
HAS BROUGHT GUSTY SOUTH TO SOUTHWESTERLY WINDS EAST OF THE TROF AXIS
THIS AFTERNOON...ACROSS EASTERN PORTIONS OF LAS
ANIMAS...BACA...PROWERS...BENT...AND KIOWA COUNTIES.  COMBINED WITH
RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...WE SHOULD CONTINUE TO
SEE CRITICAL FIRE WEATHER CONDITIONS ACROSS THIS AREA THROUGH 6 PM
THIS EVENING.  CURRENT RED FLAG WARNING FOR THIS AREA STILL LOOKS ON
TARGET. FOR TONIGHT...SOUTHWEST WINDS ALOFT INCREASE WITH LEE TROF
EXPECTED TO KEEP BREEZY WESTERLY WINDS ALONG THE LOWER EASTERN
SLOPES OF THE SOUTHEAST MOUNTAINS/ADJACENT PLAINS THROUGH THE
NIGHT.  THIS SHOULD KEEP MIN TEMPS FAIRLY WARM FOR THESE
AREAS...WITH LOWS IN THE 30S. ELSEWHERE IT SHOULD BE A WARMER NIGHT
THAN LAST NIGHT...THOUGH POORLY DRAINING VALLEYS MAY STILL SEE A
QUICK DROP IN TEMPS WITH LOWS IN THE SINGLE DIGITS...THANKS TO THE
DRY AIRMASS AND EFFICIENT RADIATIONAL COOLING.

LEADING IMPULSE WILL BE APPROACHING THE 4 CORNERS REGION SUNDAY
MORNING WITH DEEPER MOISTURE AND STEEPENING LAPSE RATES MOVING INTO
WESTERN PORTIONS OF THE FORECAST DURING THE DAY.  OVERALL...FOCUS
FOR HEAVIER SNOWS WILL BE ACROSS THE SOUTHWEST MOUNTAINS DURING THE
LATE MORNING/AFTERNOON WHERE SOUTHWEST FLOW WILL PROVIDE THE BEST
OROGRAPHIC SUPPORT. BY LATE AFTERNOON...UPPER FLOW SWINGS AROUND
FROM THE WEST AND EVENTUALLY NORTHWESTERLY WITH FOCUS SHIFTING INTO
THE OROGRAPHICALLY FAVORED SAWATCH AND MOSQUITO RANGES.  STILL
LOOKING AT AROUND 2-5 INCHES OF SNOW FOR THE CONTINENTAL DIVIDE
REGIONS THROUGH THE DAY...WITH ADDITIONAL SNOWFALL EXPECTED TO
CONTINUE SUNDAY NIGHT.  CURRENT WINTER WEATHER ADVISORIES STILL LOOK
ON TRACK.  WINDS WILL BE A CONCERN EARLY IN THE PERIOD...WITH SOME
BLOWING AND DRIFTING SNOW DURING THE MORNING.  HOWEVER...WINDS
SHOULD SLACKEN OFF SOME TOWARDS EVENING AS THE UPPER TROF AXIS MOVES
OVERHEAD.

MEANWHILE...ACROSS THE EASTERN PLAINS...SURFACE LOW WILL DEEPEN AND KICK
EASTWARD AS FIRST SHORTWAVE EJECTS OUT OF THE MEAN TROF ACROSS THE
PLAINS.  GUSTY SOUTHWEST WINDS WILL SPREAD ACROSS THE PLAINS DURING
THE LATE MORNING...AND WITH DOWNSLOPE FLOW AND DEW POINTS IN THE
SINGLE DIGITS...SHOULD SEE A RETURN OF CRITICAL FIRE WEATHER
CONDITIONS ACROSS ALL OF THE PLAINS.  ALTHOUGH MID LEVEL
TEMPERATURES WILL BE DROPPING DURING THE DAY...DEEP MIXING WILL
OFFSET THAT SOME ACROSS THE PLAINS WITH UNSEASONABLY WARM
TEMPERATURES (50S TO AROUND 60) EXPECTED BY AFTERNOON.  APPEARS SFC
FRONT WILL STAY JUST NORTH OF THE CWA THROUGH THE AFTERNOON BEFORE
APPROACHING NORTHERN EL PASO COUNTY TOWARDS 00Z.  THUS WILL TAKE THE
FIRE WEATHER WATCH TO A RED FLAG WARNING...AND EXPAND IT NORTHWARD
TO INCLUDE SOUTHERN EL PASO COUNTY AS WELL.  HUMIDITY VALUES APPEAR
TO STAY A LITTLE TOO HIGH ACROSS NORTHERN EL PASO COUNTY AT THIS
TIME...SO WILL KEEP THEM OUT OF THE RED FLAG WARNING FOR NOW.  GUSTS UP
TO 40 TO 45 MPH WILL RESULT IN EXTREME RATES OF FIRE SPREAD WITH ANY
FIRE STARTS SUNDAY AFTERNOON ACROSS THE PLAINS.  -KT

.LONG TERM...

(SUNDAY NIGHT THROUGH SATURDAY)

SUNDAY NIGHT-MONDAY NIGHT...MODELS REMAIN IN GOOD AGREEMENT WITH
BROAD UPPER TROUGH LIFTING OUT ACROSS THE NORTHERN ROCKIES THROUGH
THE PERIOD WITH SECONDARY ENERGY DIGGING ACROSS THE SOUTHERN GREAT
BASIN AND INTO THE SOUTHERN HIGH PLAINS BY MONDAY NIGHT. ASSOCIATED
COLD FRONT MOVES ACROSS ALL OF THE SOUTHEASTERN PLAINS BY EARLY
MONDAY MORNING WITH SFC-H7 FLOW BECOMING MORE NORTH TO NORTHEAST
ACROSS THE I-25 CORRIDOR LATE MONDAY MORNING THROUGH LATE MONDAY
AFTERNOON AS THE SECONDARY ENERGY CONTINUES TO LIFT OUT ACROSS
CENTRAL NEW MEXICO. MOVEMENT OF SYSTEM ALLOWS FOR A GOOD PERIOD OF
GENERALLY LIGHT SNOWFALL ACROSS THE SOUTHWEST AND CENTRAL MTS SUNDAY
NIGHT WITH BEST SNOWFALL SHIFTING TO THE CENTRAL MTS THROUGH THE DAY
MONDAY WITH DEVELOPING CAA AS UPPER FLOW BECOMES MORE NORTHWEST.
COULD SEE ANOTHER 2-5 INCHES ACROSS THE SW MTS AND 3-7 INCHES ACROSS
THE CENTRAL MTS WITH CURRENT ADVISORIES STILL LOOKING COULD THROUGH
THE PERIOD. HAVE KEPT ISOLATED TO SCATTERED POPS ACROSS THE REST OF
THE HIGHER TERRAIN AND HIGH MT VALLEYS SUNDAY NIGHT AND MONDAY WITH
TROUGH PASSAGE WITH GENERALLY LIGHT AMOUNTS OF UP TO 2 INCHES
POSSIBLE. SNOWFALL ACROSS THE PLAINS TO BE TIED TO FRONTAL PASSAGE
EARLY WITH OROGRAPHICS COMING MORE INTO PLAY THROUGH THE DAY MONDAY
AND HAVE INCREASED POPS TO HIGH CHANCES TO LOW END LIKELYS ACROSS
THE PIKES PEAK AND PALMER DVD REGION WITH LIGHT ACCUMS OF 1 TO 2
INCHES POSSIBLE SUNDAY NIGHT AND EARLY MONDAY. HAVE ALSO INCREASED
POPS ACROSS THE SOUTHEASTERN MTS AND SOUTHERN I-25 CORRIDOR ON
MONDAY WITH LATER SHIFTS POSSIBLY NEEDING AN ADVISORY WITH 2 TO 6
INCHES POSSIBLE THROUGH MONDAY NIGHT. GUSTY NORTHERLY WINDS OF 15 TO
40 MPH CAN ALSO BE EXPECTED ACROSS THE EASTERN PLAINS ON
MONDAY...LEADING TO A RATHER RAW DAY WITH HIGHS ONLY IN THE UPPER
20S TO UPPER 30S EXPECTED.

TUESDAY-SATURDAY...STRONG NORTHWEST FLOW ALOFT ACROSS THE REGION
EARLY TUESDAY BECOMES MORE WESTERLY TUESDAY NIGHT WITH MODERATE
WESTERLY FLOW AND OCCASIONAL HARD TO TIME DISTURBANCES MOVING ACROSS
THE ROCKIES THROUGH THE PERIOD. LATEST MODELS ARE NOT AS AGGRESSIVE
WITH SAID DISTURBANCES...ONE ON WEDNESDAY AND ANOTHER ON FRIDAY. AT
ANY RATE...FLOW PATTERN LEADS TO KEEPING ISOLATED TO SCATTERED POPS
CONFINED TO THE HIGHER TERRAIN ALONG AND WEST OF THE CONTDVD THROUGH
THE PERIOD WITH GENERALLY WARM (AT OR SLIGHTLY ABOVE SEASONAL
AVERAGES) AND DRY CONDITIONS ACROSS THE EASTERN MTS AND PLAINS. -MW

&&

.AVIATION....VFR CIGS AND VIS EXPECTED FOR ALL 3 TAF SITES TONIGHT
WITH ONLY SOME PASSING HIGH CLOUDINESS AT TIMES.  GUSTY SOUTHWEST
WINDS WILL SPREAD INTO THE TAF SITES DURING THE LATE MORNING WITH
GUSTS UP TO 35 KTS DURING THE AFTERNOON.  WINDIER LOCATIONS WILL BE
AT KPUB AND KALS.  MEANWHILE...IFR CIGS/VIS WILL SPREAD INTO THE
CONTINENTAL DIVIDE REGION AFTER 12Z SUN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 5 PM MST SUNDAY FOR COZ227>237.

RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR COZ233>237.

WINTER WEATHER ADVISORY FROM 11 AM SUNDAY TO 5 PM MST MONDAY FOR
COZ058-060.

WINTER WEATHER ADVISORY FROM 11 AM SUNDAY TO 5 AM MST MONDAY FOR
COZ066-068.

&&

31/23
Hazardous weather outlook, Nov 27, 6:18 AM MST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
618 AM MST SAT NOV 27 2010

COZ058>089-093>099-281330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
618 AM MST SAT NOV 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30
MPH...LOW HUMIDITY VALUES...DRY GRASSES AND CONTINUED DROUGHT
CONDITIONS WILL ALLOW FOR EXTREME GRASS FIRE BEHAVIOR IF A FIRE
SHOULD START. THE GREATEST FIRE WEATHER DANGER FOR TODAY IS ACROSS
EASTERN LAS ANIMAS COUNTY...PROWERS COUNTY...BENT COUNTY...KIOWA
COUNTY AND BACA COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FIRE DANGER WILL AGAIN BE HIGH ACROSS THE SOUTHEAST PLAINS
SUNDAY AFTERNOON...AS DRY WEST TO SOUTHWEST WINDS CONTINUE
TO STRENGTHEN. THE THREAT WILL BE HIGHEST BETWEEN NOON AND 5 PM MST.

OVER THE CENTRAL MOUNTAINS...SNOW WILL BEGIN TO ACCUMULATE SUNDAY
AFTERNOON...AND SEVERAL INCHES OF SNOW IS POSSIBLE OVERNIGHT.
GUSTY WEST WINDS WILL RESULT IN HAZARDOUS CONDITIONS AND REDUCED
VISIBILITIES DUE TO BLOWING SNOW. SNOW WILL BEGIN TO LET UP OVER
THE SOUTHWEST MOUNTAINS MONDAY MORNING...BUT MODERATE SNOW WILL
LIKELY CONTINUE OVER THE NORTHERN RANGES THROUGH THE DAY.

SCATTERED SNOW SHOWERS WILL PERSIST OVER THE NORTHERN MOUNTAINS
THROUGH THE END OF THE WEEK...AND LIGHT ADDITIONAL ACCUMULATIONS
WILL BE POSSIBLE FOR THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

34/44

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 3:55 AM MSTRed Flag WarningPUBBaca, Bent, Kiowa, Las Animas, Prowers14 hr
Nov 27, 4:02 AM MSTWinter Weather AdvisoryPUBChaffee, Conejos, El Paso, Fremont, Lake, Mineral and 3 more59 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.